Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 2, 2005, 3:29 PM CDT for LaPorte County, Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Oct 2, 2005, 4:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 022030
SVRIWX
INC091-022130-
/O.NEW.KIWX.SV.W.0161.051002T2029Z-051002T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM CDT SUN OCT 2 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LA PORTE COUNTY IN INDIANA
* UNTIL 430 PM CDT
* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF KINGSFORD HEIGHTS...
OR ABOUT 10 MILES NORTHWEST OF KNOX...AND MOVING NORTH AT 15 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KINGSFORD HEIGHTS...
KINGSBURY...
LA PORTE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4136 8692 4132 8675 4140 8671 4144 8666
4145 8654 4175 8653 4176 8675
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:40 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 2, 2:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 240 PM EST SUN OCT 2 2005 .SHORT TERM... TRICKY FORECAST WITH INITIAL SHRTWV THIS AFTERNOON STILL LINGERING OVR CWA AND DEW POINTS NOW HITTING 70 OVR W IN. MUCAPE VALUES IN THE 1500-2000 RANGE OVER IL/IN BORDER AND INTO THE CWA EARLY THIS AFTERNOON. WEAK SHRTWV MOVING SOUTH TO NORTH OVER INDIANA IN RESPONSE TO VORT MAX AND MOISTURE ADVECTING NORTHWARD INTO THE REGION ALONG A WARM FRONT. THETA E VALUES WILL CONTINUE TO SUPPORT A FEW EMBEDDED TSRA WITH SHRTWV THIS AFTERNOON. WATCHING DVLPMNT OF AHEAD OF NEXT SHRTWV OVR IL. CONVECTION IS DVLPG ALONG DEW POINT DIFFERENTIAL (LOW-MID 60S/LOW 70S) AND EAST FLANK OF STRONG VORT MAX AHEAD OF H50 TROF. IF TREND CONTINUES SHRA/TSRA WILL MAINLY ADVECT INTO WRN CWA BY 22Z. ADDED 50 POP OVER WRN 3RD FOR THIS AFTERNOON WITH DVLPG COVERAGE OF SHRA/TSRA. THINK MOST OF THIS ACTIVITY IS MAINLY DIURNAL BUT DECAYING MCS MOVING INTO UNSTABLE AIR MAY REDEVELOP ITSELF. MOST GUIDANCE NOT EVEN SHOWING CURRENT CONVECTIVE ACTIVITY SO FORECAST WEIGHS HEAVILY TOWARDS WHAT IS ACTUALLY DEVELOPING ATTM. WILL CONTINUE WITH 30 POP OVR W AND N 3RD OF CWA OVERNIGHT WITH PREV FCST WITH DECAYING SHRTWV OVR NWESTERN MO IN RESPONSE TO A 50 KT H85 JET OVR S PLAINS MOVES INTO IA/WI THIS EVE. NEXT QUESTION IS IDEA OF ANY LIGHT PRECIP LINGERING OVER EAST CWA IN RESPONSE TO A VORT MAX PROGGED ON GFS/MET WITH HELP FROM MOISTURE OUT OF KY FROM BACKSIDE OF THE RIDGE. ADDED 30 POP FOR MON AM OVR FAR NW OH. ALSO NOT ANTICIPATING MUCH IN ANY WAY OF FOG MON AM...SO LEFT OUT OF FORECAST. AS FAR AS TEMPERATURES...RAISED MINS TONIGHT A FEW. I COULD SEE SBN WARMER...BUT WITH GUIDANCE LAST FEW NIGHTS BEING TOO WARM WENT A FEW LOWER THAN GFS/MET. PLUS THE MAX MIN TEMP FOR SBN OCT 3RD IS 65 SET BACK IN 1983...FWA MAX MIN IS ALSO 65 SET WAY BACK IN 1919. NEAR RECORD HIGHS EXPECTED AS MOST OF THE CWA WILL BE IN THE MID 80S FOR MON...LITTLE WARMER OVER SW. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY. REGION WILL REMAIN IN AN UNSEASONABLY WARM THROUGH TUESDAY NIGHT AND LIKELY INTO MUCH OF WEDNESDAY. 850 MB TEMPS EXPECTED TO HOLD IN THE +15 TO +17 C RANGE THROUGH THIS PERIOD (5 TO 10 DEGREES ABOVE 30 YR CLIMO). WITH FULL SUN...UPPER 80S WOULD BE POSSIBLE...ESPECIALLY ON TUESDAY. RECORD AT SOUTH BEND WOULD BE TIED WITH FORECAST HIGH OF 87 WITH FORT WAYNE LIKELY SAFE WITH A RECORD OF 90. CONVECTIVE DEBRIS COULD POSE AN ISSUE ON TUESDAY WITH THE FORECAST HIGHS...WITH LOCATIONS TO THE WEST TODAY WITH MANY AREAS STRUGGLING THROUGH THE 70S. WILL KEEP TEMPS AS IS FOR NOW. EXPECTING WARMER TEMPS TUES NGT WITH CONTINUED SW FLOW AND DEWPTS IN THE 60S...SO HAVE BUMPED UP A BIT. SEVERAL CHALLENGES FOR WEDS REGARDING TIMING OF FRONT...CHANCES FOR CONVECTION/SVR WX AND HIGH TEMPS. MODELS CONTINUE TO SLOW DOWN PROGRESS OF FRONT...ESPECIALLY THE GFS WHICH DOESNT HAVE FROPA TILL CLOSER TO THURS AM. SFC DEWPTS SHOULD BE IN THE MID 60S GIVING A MORE FAVORABLE POTENTIAL FOR CONVECTION...BUT TEMPS MAY POSE THE LIMITING FACTOR ONCE AGAIN. IF GREATER SUNSHINE CAN BE REALIZED AND TEMPS CLIMB INTO THE 80S...THUNDER MAY NEED TO BE ADDED IN AND RISK FOR SVR WOULD INCREASE WITH DECENT LOW LEVEL SHEAR. AFTER THIS...TEMPS WILL RETURN TO BELOW NORMAL LEVELS FOR SEVERAL DAYS WITH POTENTIAL FOR FROST STILL STICKING AROUND FOR THURS AND FRI NGTS. 850 MB TEMPS DROP BELOW 5 C AND EVEN TRY TO GO BELOW ZERO ON A FEW MODELS. ECMWF PROVIDES AN INTERESTING SCENARIO WITH CUTOFF 500 MB LOW AND CORE OF -1 TO +1 C TEMPS ACROSS THE SOUTHERN GREAT LAKES. LAKE EFFECT CLOUDS AND MAYBE SOME SHOWERS POSSIBLE ON THURSDAY WITH FAVORABLE DELTA TS AND SOMEWHAT FAVORABLE FETCH. WILL HOLD OFF ON ANY CHANGES FOR THURS AND REMAINDER OF PERIOD. && .AVIATION... MVFR CONDITIONS WILL CONTINUE AT SBN TILL CLOSE TO SUNSET. SECONDARY DISTURBANCE WILL BRING BKN-OVC BACK TO SBN THIS EVE INTO PORTIONS OF THE OVERNIGHT. STILL UNCERTAIN IF SBN TERMINAL WILL SEE ANY PRECIP OR VCTS...SO FOR THIS ISSUANCE LEFT OUT. FWA CHC OF VCTS ARE EVEN SLIMMER. SOME PATCHY FOG POSSIBLE OVERNIGHT AT BOTH SITES WITH LOWEST RESTRICTIONS IN THE MVFR CAT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...WAMSLEY LONG TERM...FISHER
Hazardous weather outlook, Oct 2, 8:45 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 845 AM EST SUN OCT 2 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-031005- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 505 AM EST SUN OCT 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY OVER NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN....MAINLY WEST OF A LINE FROM PORTLAND INDIANA TO FORT WAYNE TO COLDWATER MICHIGAN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER...A FEW STRONG STORMS ARE POSSIBLE ESPECIALLY OVER FAR NORTHWEST INDIANA. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...MAINLY NORTHWEST OF A LOGANSPORT TO WAUSEON LINE. NO SEVERE WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-031005- 505 AM EST SUN OCT 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON OVER SOUTHERN LAKE MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH WIND GUSTS TO 35 KNOTS AND SMALL HAIL. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:16 PM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 59 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.